A drug that users may mistakenly think is MDMA (ecstasy) powder resulted in a number of people being admitted to hospital in June.
NSW Health has warned that the drug, commonly known as ‘N-Bomb’, is a potent hallucinogenic and in Sydney had been misrepresented as MDMA.
N-Bombs are synthetic hallucinogens. They can cause vivid hallucinations, violence, fever, fear and agitation. The combined effects can lead to accidents and harm to self and others.
NSW Health said the drugs were potent and could be life-threatening.
The current cluster in NSW appears to be a light brown powder. N-Bomb drugs are usually found in the form of blotting paper, liquid and tablets. They can also be misrepresented as LSD.
If you see the warning signs of unexpected drug reactions, seek help immediately from your nearest emergency department or call (000); start CPR if someone is not breathing.
For free and confidential advice:
- Call Alcohol and Drug Information Service (ADIS) on 1800 250 015 at any time 24/7. Start a web chat with an ADIS counsellor Mon-Fri, 8:30 am-5 pm.
- Call NUAA (NSW Users and AIDS Association) on 1800 644 413 (Mon-Fri 9 am-5 pm) to speak to a peer or visit NUAA for a range of resources.
- Call the NSW Poisons Information Centre on 13 11 26 for information on adverse effects from drugs.
- Visit Your Room for fact sheets and other resources.